SARA Albagoush, MBBCh1, Shannon McGuire, MD2, Haitam M. Buaisha, MBBCh1, Sandeep Mukherjee, MD2
1Creighton University School of Medicine, Omaha, NE; 2Creighton University, Omaha, NE
Introduction: Bevacizumab is a recombinant humanized monoclonal antibody which inhibits vascular endothelial growth factor. It has been added to chemotherapy for the treatment of various solid tumors including cervical cancer, ovarian cancer, renal cell cancer, colon cancer, and glioblastoma. Several side effects have been attributed to bevacizumab of which the most common are hypertension, bleeding, infection, fatigue. However, one case of bevacizumab- linked acute pancreatitis has been reported in the literature in combination with cisplatin and gemcitabine for metastatic ovarian cancer as reported by Onder et al.
Case Description/Methods: We herein present the case of a 78-year-old man with metastatic colon cancer treated with Leucovorin, 5- fluorouracil and irinotecan plus bevacizumab. After seven days of treatment, he suffered nausea, vomiting, and loss of appetite followed by epigastric and right upper quadrant pain. Imaging studies demonstrated evidence of acute pancreatitis and a pancreatic pseudocyst. As hypertriglyceridemia, hypercalcemia, alcohol and biliary etiologies and trauma were excluded, the most likely etiology of the patient’s pancreatitis was felt to be an adverse reaction to bevacizumab.
Discussion: To date, this is the second bevacizumab-linked acute pancreatitis reported in the literature and the first in a patient with metastatic colon cancer. Due to the widespread use of bevacizumab in patients with a variety of malignancies, it is important that health care providers be aware of acute pancreatitis as a possible side effect of bevacizumab. Our aim is to raise awareness among gastroenterologists and other medical professionals to consider acute pancreatitis as a possible side effect of bevacizumab.
Citation: SARA Albagoush, MBBCh; Shannon McGuire, MD; Haitam M. Buaisha, MBBCh; Sandeep Mukherjee, MD. P1866 - BEVACIZUMAB-LINKED ACUTE PANCREATITIS: A CASE REPORT. Program No. P1866. ACG 2019 Annual Scientific Meeting Abstracts. San Antonio, Texas: American College of Gastroenterology.